Alert archive / Kansas / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 119, NWS Goodland, KS

June 24, 2000Cheyenne County, Kansas

NWS Goodland, KS issued this severe thunderstorm warning at Jun 24, 2000, 10:58 PM CDT for Cheyenne County, Kansas. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 24, 2000, 10:58 PM CDT (03:58 UTC)
Expired
Jun 25, 2000, 12:00 AM CDT
In force
62 min
Issued by
NWS Goodland, KS
Area
Whole counties

County Cheyenne County, KS

The radar

The Goodland radar (KGLD), 47 km from the middle of the area, began a volume at 03:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 4.0 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2000-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 67 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2000-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -30 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
67 J/kg
Mixed-layer CIN
-107 J/kg
Mixed-layer LCL
3199 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
-30 m²/s²
0-3 km storm-relative helicity
-27 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

309 
WUUS53 KGLD 250358
SVRGLD
KSC023-250500-

BULLETIN - IMMEDIATE ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
1058 PM CDT SAT JUN 24 2000

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CHEYENNE COUNTY IN NORTHWEST KANSAS

* UNTIL MIDNIGHT CDT

* AT 1058 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER WHEELER...OR ABOUT 6 MILES EAST OF ST.
  FRANCIS...MOVING EAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BIRD CITY AT 1115 PM CDT

ANOTHER LOCATION IN THIS WARNING IS...ST. FRANCIS.

HAIL UP TO ONE INCH IN DIAMETER AND STRONG AND DAMAGING WINDS OF 60
MPH OR MORE CAN BE EXPECTED WITH THIS STORM.

A SEVERE THUNDERSTORM WARNING MEANS THAT SEVERE WEATHER HAS BEEN
OBSERVED OR DETECTED BY RADAR. IF YOU ARE IN THE PATH OF THIS
STORM...MOVE INDOORS TO A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS
UNTIL THE STORM PASSES. DO NOT DRIVE INTO AREAS WHERE WATER COVERS
THE ROAD.

$$

COLEMAN

LAT...LON 3992 10183 3962 10181 3959 10143 3998 10137

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 10:25 PM CDT, 33 minutes earlier.

Area forecast discussion, Jun 24, 10:25 PM CDT, 33 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE GOODLAND KS
925 PM MDT SAT JUN 24 2000

THE 88D CONTD TO INDICATE SCATTERED TSRA OVR THE NW CWA WHICH WERE
MVG EAST AT 10 MPH. ELSEWHERE...WITH THE LOSS OF DAYTIME HEATING
THUNDERSTORMS HAD REDUCED IN AREAL COVERAGE THEREFORE I HAVE LOWERED
POPS ACRS THE REST OF THE TRI STATE AREA FOR THE REMAINDER OF
TONIGHT.

OTHERWISE THE REMAINDER OF THE FORECAST APPEARS ON TRACK.
L
.GLD...NONE.

VP

In the hours before

Local storm report, Jun 24, 10:48 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
948 PM MDT SAT JUN 24 2000

TIME(MDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0705 PM    16 NW ST FRANCIS          KS   .75 INCH HAIL
06/24/00   CHEYENNE                       REPORTED BY STORM
                                          SPOTTER.

0730 PM    16 SW COLBY               KS   1 INCH HAIL
06/24/00   THOMAS                         REPORTED BY PUBLIC.

0740 PM    3 W PARKS                 NE   1 INCH HAIL
06/24/00   DUNDY                          REPORTED BY STORM
                                          SPOTTER.

0742 PM    6 E YUMA                  CO   .75 INCH HAIL
06/24/00   YUMA                           REPORTED BY STORM
                                          SPOTTER.

N

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 24, 7:59 PM CDTSevere Thunderstorm WarningGLDCheyenne61 min
Jun 24, 8:18 PM CDTSevere Thunderstorm WarningGLDLogan, Thomas57 min
Jun 24, 11:25 PM CDTSevere Thunderstorm WarningGLDRawlins65 min
Jun 25, 3:03 PM CDTSevere Thunderstorm WarningGLDNorton57 min
Jun 25, 3:44 PM CDTTornado WarningGLDGreeley31 min
Jun 25, 4:14 PM CDTSevere Thunderstorm WarningGLDSheridan61 min
Jun 25, 4:24 PM CDTSevere Thunderstorm WarningGLDGraham66 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.